MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified plaque lesion in the patient's distal superficial femoral artery (sfa).The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.The device was previously used in the patient's common femoral artery (cfa) before use within the sfa.While the turbo elite device was treating the lesion within the sfa, the device's distal marker band detached within the patient vasculature.The marker was retrieved using a filter and a snare.Another turbo elite device was used to successfully complete the procedure.The patient survived with no reported harm.This report captures the turbo elite device in use when its marker band detached within the patient, requiring intervention.
 
Additional Manufacturer Narrative
Device evaluation: the device and its detached marker band were returned and evaluated by a cross functional team.The device's working length was in good condition, except for the detached marker band.The device's distal tip had a slight epoxy void.Jagged edges were visualized on the distal end of the marker band.The locking feature was present all the way around the marker band's inner diameter (within specifications).The marker band was found to be oval in shape, but cause could not be determined.Based on the device evaluation and investigation, this failure has been determined to be production process related, due to the epoxy void (the epoxy is applied during production of the device).

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14279715
Report Number1721279-2022-00076
Device Sequence Number6323037
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)230730(10)FBC21G27A
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC21G27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: BAREWIRE GUIDE WIRE SIZE UNK; COOK MEDICAL: 7F INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite